Thunderstorm Wind, Wayne
- When
- June 30, 4:15 PM EST
- Where
- Wayne County, 0.86 mi NW of Beech
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.390, -83.290
Large tree limbs reported down.
An isolated thunderstorm produced tree damage in Redford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated thunderstorm produced tree damage in Redford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 30, 2:47 PM EST, 1 hour 28 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 347 PM EDT Fri Jun 30 2017 .DISCUSSION... The discussion will piggy back off what was already stated in the Update at 1557Z. The 80 knot upper level jet is now nosing into Ontario/Quebec with the next wave over Nebraska. These will develop into the coupled jet over lower MI this evening providing upper level support to the developing MCV coming together over northern IN. Long axis of convection has lit up from western Lake Erie southwestward through southern IL. Northern flank of the instability noses up into MI with around 1000 J/kg. Shear values will be around 30-35 knots so some organization to the storms will be possible. Potential for strong to severe storms will come in two waves. The first will be with any lead storms that go up ahead of the MCV. These storms will be impacting locations south of M59 at press time. Some of these storms upstream have already exhibited weak rotation with storm tops nearing 40kft. Strong wind gusts and large hail will be possible with these storms. The second wave will come with the MCV as it lifts NE through the area. Timing of the MCV looks to be in the 23- 03Z window for SE MI. This complex should present more of a wind threat and less of a hail threat. Possibly the biggest threat for the whole event will be heavy rainfall. PWATs will be around 1.75 inches with dewpoints 60-65F across the whole region. Combine that with convection slowly moving along the long axis of the trough and we could have some locations south of M59 get a few inches of rain over the next 12 hours. Tonight could end up being quite dry. We'll have to wait and see what kind of subsidence can develop in the wake of this system, but if its anything like the last two convective waves riding through lower MI, it will be notable. Hires models are torn between subsidence scouring out the backside development or having the trailing deformation band linger over the CWA. There are also hints that the trough axis dropping though northern MI will act to concentrate lingering moisture over central MI to produce a new batch of showers up that way. At this point I knocked down POPs to low chance and will allow the event to play out before drying it out all the way. Broad troughing will linger over the Great Lakes through the weekend. Cooler air aloft will slide over the region taking 850mb temps down to around 11C which will increase low level lapse rates. Additionally it looks like there will be 2, many 3, more shortwaves rotating through the trough over lower MI. Residual moisture and these waves should be able to produce scattered coverage of showers and thunderstorms both days. EXTENDED FORECAST July 3rd through July 8th: Conditions favor mostly dry conditions for Monday/Tuesday, as the region falls under a broad area of high pressure. Weak shower chances will be generated throughout the remainder of the extended period. On Wednesday and Thursday low pressure moves into the Ohio River Valley and is poised to bring at least some scattered showers to the CWA; mainly over the southern counties. An upper level low drops through the area on Friday, which will bring wider spread chances of showers to Southeast Michigan. High temperatures are expected to hold near the seasonal norms. Highs will be in the low to mid 80's and overnight low temps will fall into the mid to upper 60's. && .MARINE... Marine wind will remain light tonight through Saturday in a broad area of low pressure over the northern Great Lakes and in a weak pressure trough extending to the south. Conditions will otherwise remain active in terms of showers and thunderstorms through Sunday as a stronger front moves through Lake Huron and lower Michigan. Moderate northwest wind trailing this front Sunday night will usher high pressure into the region Monday. && .HYDROLOGY... Thunderstorm activity and the potential for flooding will be greatest tonight along and south of the I-69 corridor. Individual storms will be capable of heavy downpours and the larger scale pattern will support lines of storms that will be able to produce downpours repeatedly over the same area. Rainfall totals up to 1 inch will be common during late afternoon through tonight with localized totals reaching the 2 to 3 inch range, especially near the Ohio border. Ponding of water on area roads will be common in addition to flooding of prone areas. This could lead to minor additional flooding and rises in creeks, streams and rivers tonight through Saturday. && .PREV DISCUSSION... Issued at 103 PM EDT Fri Jun 30 2017 AVIATION... Pockets of MVFR stratocu, mainly in the MBS area, will continue to lift into a VFR as a cu field develops across all of SE Michigan during early afternoon. These clouds will be a prelude to strong/severe storm activity that will be the primary aviation concern from mid afternoon through evening. The latest data supports late afternoon through mid evening timing at all terminals with a trend toward coverage staying south of MBS, scattered in the FNT area, and greater coverage from PTK through the DTW corridor. MVFR ceiling and visibility will then make a return overnight through much of Saturday morning as boundary layer moisture pools ahead of the surface trough/weak front. A period of IFR is also likely as the trough passes through around sunrise, especially PTK through DTW where greater rainfall coverage and ground moisture is expected. For DTW... Broken coverage of cumulus below 5000 ft will lead into an active period of strong/severe storms from late afternoon through evening. An isolated cell will be possible during mid afternoon while the main window for storms at DTW will be from 23-02Z. MVFR/IFR ceiling/visibility will return overnight through Saturday morning. //DTW THRESHOLD PROBABILITIES... * Moderate for ceiling 5000 ft or less today through Saturday morning. * Moderate for thunderstorms late afternoon through this evening. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...DRK/DE MARINE.......BT HYDROLOGY....BT AVIATION.....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 430 PM EDT Fri Jun 30 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-011045- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 430 PM EDT Fri Jun 30 2017 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Tonight Scattered to numerous thunderstorms will continue over the region mainly along and south of the I-69 corridor during late afternoon and evening. The primary hazard will be heavy rainfall and potential flooding, although there is a slight risk for severe wind gusts to 60 mph as storms move from southwest to northeast at 35 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will again be possible Saturday afternoon, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers...Please notify your emergency management. Spotter activation may be needed during late afternoon or evening. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-011045- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 430 PM EDT Fri Jun 30 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Scattered to numerous thunderstorms will continue over the region mainly south of Lake Huron through Lake St Clair and western Lake Erie during late afternoon and evening. There is a slight risk of severe weather with the primary hazard being wind gusts to 50 knots as storms move from southwest to northeast at 30 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will again be possible Saturday afternoon, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers...Please notify your emergency management. Spotter activation may be needed during late afternoon or evening. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
Special Weather Statement National Weather Service Detroit/Pontiac MI 333 PM EDT FRI JUN 30 2017 MIZ082-083-302015- Lenawee MI-Monroe MI- 333 PM EDT FRI JUN 30 2017 ...SPECIAL WEATHER STATEMENT... At 332 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Hillsdale to near Britton. Movement was east northeast at 35 mph. Winds in excess of 30 mph will be possible with these storms. Strong thunderstorms will be near... Deerfield and Britton around 340 PM EDT. Petersburg around 345 PM EDT. Dundee around 350 PM EDT. Addison around 355 PM EDT. Cement City and Clayton around 400 PM EDT. Maybee around 405 PM EDT. Onsted around 410 PM EDT. Adrian around 415 PM EDT. Other locations impacted by these storms include Manitou Beach-Devils Lake, Cone, Macon, Ridgeway, Palmyra, Tipton, Rome Center, Azalia, Springville and Cambridge Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4187 8436 4207 8436 4208 8339 4184 8378 TIME...MOT...LOC 1932Z 254DEG 29KT 4191 8456 4194 8387 Mann
Special Weather Statement
National Weather Service Detroit/Pontiac MI
407 PM EDT FRI JUN 30 2017
MIZ075-076-082-083-302100-
Lenawee MI-Monroe MI-Washtenaw MI-Wayne MI-
407 PM EDT FRI JUN 30 2017
...SPECIAL WEATHER STATEMENT...
At 407 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Cement City to near Monroe. Movement was
northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Strong thunderstorms will be near...
Monroe around 410 PM EDT.
Manchester around 430 PM EDT.
Grosse Ile around 440 PM EDT.
Chelsea around 450 PM EDT.
Ann Arbor and Dexter around 500 PM EDT.
Other locations impacted by these storms include Melvindale,
Gibraltar, Hudson Mills Metropark, Stony Point, Ridgeway, Azalia,
Harper Woods, Westland, Grosse Pointe Shores and Scofield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4202 8436 4207 8436 4207 8413 4227 8413
4243 8391 4245 8283 4236 8288 4232 8306
4229 8309 4224 8313 4205 8315 4180 8338
TIME...MOT...LOC 2007Z 230DEG 26KT 4207 8429 4191 8333
MannThe Detroit radar (KDTX), 38 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2017Every state in 2017This day in weather historyWarnings in Michigan, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709609.